Alert archive / California / Small Craft Advisories in 2009
Small Craft Advisory 2, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Feb 5, 2009, 1:34 PM PST. It took effect at Feb 5, 2009, 2:00 PM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2009, 1:34 PM PST (21:34 UTC)
- In effect from
- Feb 5, 2009, 2:00 PM PST
- Expired
- Feb 5, 2009, 11:46 PM PST
- In force
- 10 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted, in the capitals the NWS used until 2016.
950 WHUS76 KSGX 052134 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 134 PM PST THU FEB 5 2009 PZZ750-775-060445- /O.NEW.KSGX.SC.Y.0002.090205T2200Z-090206T2200Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 134 PM PST THU FEB 5 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST FRIDAY. A COMBINATION OF GUSTY SOUTH WINDS OF 15 TO 25 KNOTS AND SWELLS UP TO 7 FEET WILL BRING ROUGH SEAS TO PORTIONS OF THE COASTAL WATERS THROUGH FRIDAY AFTERNOON. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HORTON
1 follow-up statement
004 WHUS76 KSGX 060746 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1146 PM PST THU FEB 5 2009 ...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED... .WINDS HAVE DECREASED AND ARE NOT EXPECTED TO INCREASE TO SMALL CRAFT ADVISORY CRITERIA. PZZ750-775-060900- /O.CAN.KSGX.SC.Y.0002.000000T0000Z-090206T2200Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 1146 PM PST THU FEB 5 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DECREASED AND WILL BE SOUTH 10 TO 15 KT IN THE INNER WATERS AND SOUTH 15 KT WITH GUSTS TO 20 KT IN THE OUTER WATERS THROUGH FRIDAY. $$ WHITLOW
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 5, 9:05 AM PST, 4 hours 29 minutes earlier.
Area forecast discussion, Feb 5, 9:05 AM PST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
905 AM PST THU FEB 5 2009
.SYNOPSIS...
A SERIES OF FRONTS WILL BRING MORE CLOUDS AND COOLING
WITH PERIODS OF SHOWERS THIS AFTERNOON INTO NEXT WEEK. THE BEST
CHANCE OF SHOWERS WILL BE THIS AFTERNOON INTO FRIDAY AND LATE FRIDAY
INTO SATURDAY. THE COLDER UNSTABLE AIR MASS WILL BRING A CHANCE OF
THUNDERSTORMS LATE FRIDAY AND SATURDAY. ANOTHER WEAKER SYSTEM COULD
CAUSE SHOWERS TO LINGER INTO TUESDAY. DRY NORTHWEST FLOW IS EXPECTED
BY THE MIDDLE OF NEXT WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
MADE SOME QUICK UPDATES TO THE WINDS/DEWPOINTS/RELATIVE HUMIDITY
GRIDS AND NARRATIVE FORECASTS FOR TODAY THROUGH THE EVENING HOURS TO
REFLECT THE LINGERING DRY AIR MASS THIS MORNING AND STRONGER
SOUTHERLY WINDS. THE FRONT...BASED ON EXTRAPOLATION OF RADAR IMAGERY
AND THE LATEST NAM12 MODEL RUN SHOULD REACH THE LA/ORANGE COUNTY
LINE AROUND 1200 PST...MOVING EAST SOUTHEAST 20 MPH AND BEING ALONG
A SAN BERNARDINO-LAKE ELSINORE-OCEANSIDE LINE AT 1600 PST...ABOUT IN
LINE WITH CURRENT FORECAST. RAINFALL AMOUNTS COULD BE MODERATE TO
HEAVY OVER ORANGE COUNTY/COASTAL SLOPES OF SAN GABRIEL MOUNTAINS AS
THERE IS A +110 KT COMING UP FROM THE SOUTH THAT IS ALIGNED ALONG
THE FRONTAL BOUNDARY AND THE STRONGEST CONVERGENCE/DIVERGENCE
COUPLET MOVES ACROSS THIS AREA DURING THE AFTERNOON. DURING THE LATE
AFTERNOON/EVENING THERE IS ENOUGH INSTABILITY OVER THE COASTAL
WATERS AND COLD AIR ALOFT TO SUPPORT THUNDERSTORMS BUT NOT SURE IF
THERE WILL SUFFICIENT LIFT AS THE 1000-700 MB OMEGA FIELD HAVE
DROPPED TO LESS THAN 4 UBAR/SEC WHICH IS PRETTY MUCH NORMAL. MAY ADD
SLIGHT CHANCE OF THUNDERSTORMS FOR THE NEAR COASTAL WATERS AND
COASTAL STRIPS FOR THE 1600-2200 PST TIME FRAME IN THE AFTERNOON
FORECAST PACKAGE. STILL EVALUATING LATEST GUIDANCE BUT IF IT
SUPPORTS THE CURRENT QPF FORECAST...WILL NEED TO CONSIDER FLASH
FLOOD WATCHES FOR SAN BERNARDINO COUNTY MOUNTAINS AND POSSIBLE SANTA
ANA MOUNTAINS WITH WINTER WEATHER ADVISORIES FOR MOST MOUNTAINS FRO
FRIDAY NIGHT INTO SATURDAY. EXCERPTS FROM EARLY MORNING
DISCUSSION...THE COLD CORE AND THE ASSOCIATED COLD FRONT OF THE LOW
WILL INCREASE THE CHANCE OF SHOWERS AGAIN LATE FRIDAY INTO SATURDAY.
THE COLDER AND MORE UNSTABLE AIR MASS WILL CAUSE A SLIGHT CHANCE OF
TSTORMS WITH POSSIBLE FUNNEL CLOUDS AND WATERSPOUTS. RAINFALL TOTALS
WILL BE QUITE VARIABLE WITH THIS SECOND FRONT DUE TO THE SHOWERY
NATURE OF THE PRECIP. HOWEVER...MOIST SW FLOW COULD CAUSE LARGE
ACCUMULATIONS OF ONE TO TWO INCHES ON SW FACING MOUNTAIN SLOPES.
SNOW LEVELS WILL LOWER TO 4500 TO 5000 FT SATURDAY. RESIDUAL
MOISTURE COULD CAUSE A FEW LINGERING SHOWERS SUNDAY WITH UPSLOPE
FLOW AND INLAND EFFECTS. MODELS INDICATE THAT ANOTHER SHORT WAVE AND
ASSOCIATED COLD FRONT WILL MOVE IN FROM THE NW WITH COLD
TEMPERATURES...LIGHT TO MODERATE RAIN SHOWERS...AND MORE MOUNTAIN
SNOW MONDAY AND TUESDAY. VALLEYS TEMPS WILL ONLY BE IN THE 50S MON
AND TUE. DRY NW FLOW WITH A WARMING TREND SHOULD DEVELOP BY
WEDNESDAY.
&&
.AVIATION...
051545Z...VARIABLE AMOUNTS IF MID AND HIGH CLOUDS THIS MORNING WITH
BASES MOSTLY AT OR ABOVE FL150. LOWER SCATTERED TO BROKEN
CU/STRATOCU WITH BASES BETWEEN 3000 AND 5000 FEET MSL SHOULD MOVE
OVER THE AREA DURING THE AFTERNOON. BASES COULD LOWER TO 2000 FEET
MSL OR LOWER THIS EVENING WITH SCATTERED SHOWERS. TOPS ABOVE FL250.
CONTINUED BROKEN TO OVERCAST LAYERS BETWEEN 1500 AND 3000 FEET MSL
THROUGH THE NIGHT AND ON FRIDAY. VISIBILITIES MOSTLY UNRESTRICTED
BUT LOCALLY 3 TO 5 MILES IN MODERATE SHOWERS. MOUNTAINS AND HIGHER
TERRAIN BECOMING OBSCURED THIS EVENING THROUGH FRIDAY. HORTON
&&
.MARINE...AN INCREASE IN WEST SWELL IS EXPECTED TO MOVE INTO THE
COASTAL WATERS LATE TODAY AND CONTINUE THROUGH THE WEEKEND. HIGHER
THAN NORMAL SURF OF 4 TO 6 FEET CAN BE EXPECTED WITH LOCALLY HIGHER
SETS POSSIBLE ON EXPOSED WEST FACING BEACHES. ASTRONOMICAL HIGH
TIDES AROUND 7 FEET THIS WEEKEND WILL COMBINE WITH THE SURF AND MAY
PRODUCE LOCAL TIDAL OVERFLOW DURING HIGH TIDE.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY UNTIL 2 AM PST FRIDAY FOR SAN BERNARDINO COUNTY
MOUNTAINS.
HIGH RIP CURRENT RISK FRIDAY THROUGH SATURDAY FOR ORANGE/SAN
DIEGO COUNTY BEACHES DUE TO ABOVE NORMAL SURF
PZ...NONE AT THIS TIME. SMALL CRAFT ADVISORIES MAY BE IN EFFECT
LATER TODAY AND AT TIMES THROUGH SATURDAY.
&&
PUBLIC...BALFOUR
AVIATION/MARINE...HORTON
NWS ON THE WEB AT WEATHER.GOV/SANDIEGOHazardous weather outlook, Feb 5, 7:00 AM PST, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 700 AM PST THU FEB 5 2009 CAZ042-043-048-050-055-056-057-058-060-061-062-060000- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 700 AM PST THU FEB 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY THROUGH TONIGHT AN UPPER LEVEL LOW PRESSURE SYSTEM WILL BRING SHOWERS THIS AFTERNOON THROUGH TONIGHT WITH THE SNOW LEVEL LOWERING TO ABOUT 6000 FEET. LOCAL GUSTY WINDS WILL ACCOMPANY THIS SYSTEM AND A WIND ADVISORY IS IN EFFECT FOR THE HIGHER MOUNTAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SECOND COLDER SYSTEM WILL MOVE THROUGH LATE FRIDAY AND SATURDAY WITH THE SNOW LEVEL LOWERING TO ABOUT 4500 FEET. THUNDERSTORMS WITH WATERSPOUTS...FUNNEL CLOUDS AND STRONG GUSTY WINDS ARE POSSIBLE SATURDAY. A THIRD WEAKER SYSTEM WILL CONTINUE A CHANCE OF SHOWERS INTO TUESDAY. LOCAL GUSTY WINDS WILL ACCOMPANY THESE SYSTEMS. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MACKECHNIE/BALFOUR
In the hours before
Special weather statement, Feb 5, 10:00 AM PST, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 1000 AM PST THU FEB 5 2009 CAZ042-043-048-050-055>058-060>062-060530- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1000 AM PST THU FEB 5 2009 ...UNSETTLED WEATHER PATTERN THIS AFTERNOON THROUGH TUESDAY... A SERIES OF COLD FRONTS WILL MOVE ACROSS SOUTHWEST CALIFORNIA... BEGINNING THIS AFTERNOON AND CONTINUING INTO TUESDAY. THESE WILL BRING MUCH COLDER TEMPERATURES WITH PERIODS OF HEAVY RAIN AND POSSIBLY THUNDERSTORMS. THERE WILL ALSO BE SNOW AT THE HIGHER ELEVATIONS...ESPECIALLY THIS WEEKEND. THE FIRST COLD FRONT IS FORECAST TO MOVE ACROSS SOUTHWEST CALIFORNIA THIS AFTERNOON AND EVENING. GUSTY SOUTH WINDS ARE ALREADY OCCURRING AHEAD OF IT OVER THE MOUNTAINS AND DESERTS OF SAN BERNARDINO COUNTY. RAINFALL AMOUNTS THIS AFTERNOON THROUGH TONIGHT ARE FORECAST TO RANGE FROM A QUARTER TO A HALF INCH OVER THE COASTS AND VALLEYS TO AN INCH ON THE COASTAL MOUNTAIN SLOPES. ABOUT A TENTH OF AN INCH RAIN MAY ALSO FALL OVER THE DESERTS. RAINFALL AMOUNTS WILL GENERALLY BE HIGHEST OVER ORANGE COUNTY AND SOUTHWEST SAN BERNARDINO COUNTY...AND LOWEST OVER WESTERN RIVERSIDE COUNTY AND SAN DIEGO COUNTY. THE SNOW LEVEL WILL START OUT QUITE HIGH...ABOVE TEN THOUSAND FEET...BUT LOWER TO BETWEEN 6000 AND 7000 FEET AFTER THE FRONT PASSES. THE RESORTS IN THE SAN BERNARDINO MOUNTAINS COULD PICK UP A FEW INCHES OF SNOW THIS EVENING. THE SECOND COLD FRONT IS EXPECTED TO APPROACH THE AREA LATE FRIDAY. COLDER AIR ALOFT WILL CAUSE UNSTABLE CONDITIONS OVER THE COASTAL WATERS AND NEAR THE COAST. THUNDERSTORMS WITH FUNNEL CLOUDS... WATERSPOUTS...SMALL HAIL...AND HEAVY DOWNPOURS MAY DEVELOP. SOUTHERLY WINDS AHEAD OF THIS SECOND FRONT...ALONG WITH A VERY MOIST AIR MASS...COULD GENERATE HEAVY PRECIPITATION ALONG THE COASTAL SLOPES OF THE MOUNTAINS IN SAN BERNARDINO COUNTY AND ALSO OVER THE SANTA ANA MOUNTAINS AND FOOTHILLS BEGINNING FRIDAY AFTERNOON AND CONTINUING INTO SATURDAY. RAINFALL AMOUNTS WITH THIS SECOND FRONT ARE FORECAST TO RANGE FROM TWO THIRDS OF AN INCH AT THE COAST TO OVER TWO INCHES ALONG THE COASTAL SLOPES AND AROUND A QUARTER INCH OVER THE DESERTS. THE SNOW LEVEL IS EXPECTED TO LOWER FROM 6000 FEET FRIDAY AFTERNOON TO AROUND 4500 FEET SATURDAY MORNING. FOR ELEVATIONS BETWEEN 4500 AND 5550 FEET...NEW SNOW AMOUNTS OF 1 TO 2 INCHES ARE FORECAST BY SATURDAY MORNING. ABOVE 5500 FEET...IN THE MOUNTAINS OF RIVERSIDE AND SAN DIEGO COUNTY...SNOWFALL AMOUNTS BETWEEN 2 AND 6 INCHES ARE FORECAST FOR LATE FRIDAY NIGHT THROUGH SATURDAY. THE HEAVIEST SNOW FALL IS FORECAST FOR THE SAN BERNARDINO MOUNTAINS....WHERE ELEVATIONS ABOVE 7000 FEET COULD RECEIVE ADDITIONAL SNOW AMOUNTS BETWEEN 10 AND 18 INCHES FRIDAY NIGHT THROUGH SATURDAY. AS THE UPPER TROUGH MOVES ACROSS THE AREA...RAIN AND SNOW WILL TURN TO SHOWERS AND TAPER OFF SATURDAY NIGHT. PRECIPITATION SHOULD TEMPORARILY END SUNDAY AS HIGH PRESSURE BUILDS OVER THE AREA. A THIRD COLD FRONT IS EXPECTED TO BRING MORE SHOWERS MONDAY INTO TUESDAY. RAINFALL AMOUNTS ASSOCIATED WITH THIS SYSTEM ARE EXPECTED TO AVERAGE LESS THAN A QUARTER INCH AND ADDITIONAL SNOW FALL AMOUNTS LESS THAN FOUR INCHES. ONCE THE RAIN BEGINS THIS AFTERNOON IT WILL MAKE ROADS SLICK AND MOTORISTS SHOULD USE EXTRA CAUTION. SNOW...BLOWING SNOW AND DENSE FOG IN THE MOUNTAINS COULD MAKE TRAVEL HAZARDOUS...ESPECIALLY FRIDAY NIGHT THROUGH SATURDAY. IN ADDITION HEAVY RAINFALL WILL LIKELY FILL NORMALLY DRY CREEKS AND STREAMS AND MAY LEAD TO MUD SLIDES AND DISLODGE ROCKS IN RECENTLY BURNED AREAS AND STEEP TERRAIN. IF YOU LIVE OR PLAN TO TRAVEL THROUGH THESE AREAS...OR ARE PLANNING OUTDOOR ACTIVITIES THIS AFTERNOON THROUGH NEXT TUESDAY...STAY INFORMED ON THIS UNSETTLED WEATHER PATTERN. ANOTHER STATEMENT WILL BE ISSUED AROUND 930 PM THIS EVENING...OR SOONER SHOULD FORECAST OR OBSERVED CONDITIONS CHANGE SIGNIFICANTLY. ATKIN/BALFOUR
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 6:53 AM PST | Wind Advisory | SGX | Riverside, San Bernardino, San Diego | 18 hr |
Nearby
Small Craft Advisories in California, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.